Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Midland/Odessa, TX

March 23, 2007Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2007, 3:50 AM MDT for Lea County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2007, 3:50 AM MDT (09:50 UTC)
Expired
Mar 23, 2007, 4:45 AM MDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 168 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:50 AM MDTHAIL 0.88Mcdonald, NM1/2 MILE EAST OF MCDONALD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 230950
SVRMAF
NMC025-231045-
/O.NEW.KMAF.SV.W.0024.070323T0950Z-070323T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM MDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 445 AM MDT

* AT 345 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTH OF MALJAMAR...OR 32 MILES
  NORTHEAST OF CARLSBAD...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  MALJAMAR...
  BUCKEYE...
  LOVINGTON...
  MCDONALD...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3280 10385 3255 10376 3292 10305 3334 10344

$$
2 follow-up statements
000 
WWUS54 KMAF 231018
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 AM CDT FRI MAR 23 2007

NMC025-231045-
/O.CON.KMAF.SV.W.0024.000000T0000Z-070323T1045Z/
LEA NM-
416 AM MDT FRI MAR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT
FOR NORTHERN LEA COUNTY...

AT 413 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKLE 
SIZE HAIL. THIS STORM WAS LOCATED NEAR BUCKEYE...OR ABOUT 13 MILES 
SOUTHWEST OF LOVINGTON...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
LOVINGTON...MCDONALD AND TATUM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3339 10373 3256 10375 3308 10309 3351 10353

$$
000 
WWUS54 KMAF 231049
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 AM CDT FRI MAR 23 2007

NMC025-231057-
/O.EXP.KMAF.SV.W.0024.000000T0000Z-070323T1045Z/
LEA NM-
447 AM MDT FRI MAR 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEA COUNTY EXPIRED AT
445 AM MDT...

AT 447 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED...THE STORM WILL 
STILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS TO NEAR 
50 MPH AND HAIL TO THE SIZE OF DIMES.  MINOR FLOODING OF LOW LYING 
AND FLOOD PRONE AREAS IS ALSO POSSIBLE AND PONDING OF WATER WILL 
LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS 
AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT 
HYDROPLANING AND LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3340 10374 3286 10347 3315 10308 3355 10331
      3355 10362

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:35 AM MDT, 15 minutes earlier.

Area forecast discussion, Mar 23, 3:35 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT FRI MAR 23 2007

.SHORT TERM...
HIGH IMPACT EVENTS OVER THE NEXT 24 HOURS ARE SEVERE CONVECTION AND
THE POTENTIAL FOR HEAVY RAINFALL.

CLOSED UPPER CIRCULATION OVER THE NORTHERN REACHES OF THE GULFO DE
CALIFORNIA IS FORECAST BY A CONSENSUS OF THE SHORT RANGE MODELS TO
DRIFT EAST OVER NORTHERN SONORA TODAY BEFORE LIFTING OVER THE
SOUTHERN ROCKIES TONIGHT.  A WARM CONVEYOR BELT WAS INDICATED IN
SATELLITE IMAGERY STRETCHING FROM COAHUILA NORTHEASTWARD ACROSS
NORTH TEXAS...WITH SOME DRY/SUBSIDENT AIR NOTED BETWEEN THIS BELT
AND THE CLOSED UPPER LOW.  CLEARING SKIES OVER THE BIG BEND
NORTHEAST ACROSS THE PERMIAN BASIN EARLIER THIS MORNING HAS RESULTED
IN A COLLAPSE OF TEMPERATURE/DEWPOINT SPREADS AT THE TOP OF THE
PBL...AND THIS IN TURN HAS PROMOTED WIDESPREAD STRATUS DEVELOPMENT
ACROSS THESE REGIONS.  ELSEWHERE...SCATTERED CONVECTION HAS DEVELOPED
OVER THE PAST HOUR FROM NORTH OF VAN HORN TO NEAR CARLSBAD.  THIS
AREA IS BEING TICKLED BY A SUBTLE UPPER SPEED MAX EXTENDING FROM
CENTRAL CHIHUAHUA NORTHEAST ACROSS SOUTHERN NEW MEXICO.  DEEP LAYER
LIFT ASSOCIATED WITH THE THERMALLY INDIRECT ASCENDING BRANCH OF THIS
JET WILL CONTINUE OVER THESE AREAS FOR THE NEXT SEVERAL HOURS...AND
WITH SUFFICIENT MOISTURE AND INSTABILITY ALREADY IN PLACE...
CONVECTION SHOULD MAINTAIN ITSELF OVER SOUTHEASTERN NEW MEXICO
THROUGH AT LEAST MID MORNING.

FOCUS THEN SHIFTS TO THIS AFTERNOON...WHEN DEEP CONVECTION IS
EXPECTED TO RENEW OVER MUCH OF THE CWFA LATER TODAY.  UPPER LEVEL
DYNAMICAL FORCING AS SHOWN VIA DIV Q PROGS INCREASES OVER THE
SOUTHERN ROCKIES.  AT THE SURFACE...A TROUGH WILL DEVELOP ALONG THE
LEE SLOPES OF THE ROCKIES.  AHEAD OF THIS FEATURE...SUFFICIENT
THERMODYNAMIC POTENTIAL ENERGY WILL BE IN PLACE AS INSOLATION AND
MOISTURE COMBINE FOR MLCAPES AROUND 15 KJ/KG RANGE IN AN AREA
STRETCHING FROM THE BIG BEND NORTH ACROSS THE PERMIAN BASIN.
CONVECTIVE INITIATION IS EXPECTED OVER THE MOUNTAINS AND ADJACENT
PLAINS BY EARLY AFTERNOON...WITH THIS CONVECTION ORGANIZING AND
SPREADING NORTH NORTHEASTWARD DURING THE LATE AFTERNOON HOURS.
OVERALL...KINEMATIC PARAMETERS SEEM TO FAVOR SUPERCELLS...BUT
MIDLEVEL DIRECTIONAL SHEAR COULD BE BETTER.  FORECAST 0-1 AND 0-3KM
SREF HELICITY PROGS ALSO SUGGEST A MARGINAL ROTATIONAL SETUP...BUT
IF STORMS CAN MOVE A BIT MORE TO THE RIGHT THAN WHAT IS FORECAST AND
/OR MANAGE TO TAP INTO SOME PREEXISTING BAROCLINIC VORTICITY ALONG
OUTFLOW BOUNDARIES...LOW LEVEL ROTATIONAL POTENTIAL WILL INCREASE.
HAVE LARGE HAIL AND DAMAGING WINDS IN THE GRIDS AT THIS POINT IN
TIME...BUT WILL MENTION TORNADOES IN THE FORTHCOMING HWO.

AS WE MOVE INTO THE NIGHTTIME HOURS...TRAINING STORMS AND AMPLE
MOISTURE INFLOW WILL LEAD TO LOCALIZED FLASH FLOODING CONCERNS.
PWAT VALUES OF AROUND 3 CM...SOME 200-300 PERCENT OF NORMAL...
WILL BE MAINTAINED OVER THE EASTERN TWO THIRDS OF THE CWFA THIS
EVENING.  ROBUST LOW LEVEL MOISTURE TRANSPORT IS LIKEWISE INDICATED
AS A LOW LEVEL JET INCREASES TO OVER 50 KTS AND ADVECTING INTO THE
AREA 850 HPA MIXING RATIOS OF 10 TO 12 G/KG.  AS THE STEERING FLOW
BACKS TO NEARLY MERIDIONAL TONIGHT...TRAINING OF ECHOES WILL BECOME
MORE OF AN ISSUE.  WHILE THE THREAT IS THERE CERTAINLY FOR LOCALIZED
FLASH FLOODING...THE OVERALL DRY ANTECEDENT CONDITIONS SUGGEST A
MARGINAL THREAT OF WIDESPREAD FLASH FLOODING.  WILL HOLD OF ON A
WATCH ATTM AND WILL DEFER TO THE DAY SHIFT.

MODEL NUMBERS ARE IN PRETTY GOOD AGREEMENT THROUGH 12Z SATURDAY AND
A CONSENSUS HAS BEEN FOLLOWED.  SEE LITTLE REASON TO DEVIATE
STRONGLY FROM HPC QPF PROGS THIS MORNING...WITH INCREASES IN QPF
OVER SOUTHEASTERN NEW MEXICO THIS MORNING AND THE WESTERN LOW
ROLLING PLAINS THIS EVENING THE ONLY SIGNIFICANT ADJUSTMENTS.

.LONG TERM...
UPPER LEVEL LOW OVER WESTERN NEW MEXICO WILL CONTINUE TO MOVE
NORTHEASTWARD INTO EASTERN COLORADO BY 00Z SUNDAY WITH A DIFFLUENT
SOUTHWESTERLY FLOW ALOFT AHEAD OF THE SYSTEM.  A TROUGH WILL EXTEND
FROM THE LOW INTO EASTERN ARIZONA.  THE LOW WILL CONTINUE MOVING
NORTHEAST WITH THE TROUGH MOVING ACROSS CWA BY 00Z MONDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE CWA SATURDAY AND
SUNDAY BEFORE ENDING FROM THE WEST ON MONDAY.  THE THUNDERSTORMS ON
SUNDAY WILL MOVE OUT OF MEXICO AS THE TROUGH BEGINS TO MOVE ACROSS
THE CWA AND WILL CONTINUE OVER THE AREA INTO MONDAY MORNING.  THE
PRECIPITATION WILL GRADUALLY END FROM THE WEST DURING THE MORNING
HOURS.

SOME OF THE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE
SATURDAY AND SUNDAY AS OUTLINED IN THE SPC DISCUSSIONS.  LAPSE RATES
OF 7 TO 8 DEG C/KM...DEEP SHEAR VECTORS OF 40 KTS AND LIFTED INDICES
OF -2 TO -6 DEGREES WILL PROVIDE AN ENVIRONMENT FOR THUNDERSTORMS
THAT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.  BY
LATE SUNDAY...FEEL THE MAIN THREATS WILL BECOME MORE OF A HEAVY
RAIN/FLASH FLOOD SITUATION RATHER THAN THE THREAT OF SEVERE
WEATHER.

WILL KEEP THE FORECAST DRY AFTER MONDAY.  GFS BREAKS OUT LOW POPS
DURING THE MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL LOW MOVES TO
OUR NORTH...BUT WILL KEEP POPS BELOW MENTIONABLE LEVELS AT THIS
POINT.

TEMPERATURES WILL BE ON THE COOL SIDE SATURDAY DUE TO CLOUDS AND
PRECIPITATION.  A WARMING TREND WILL BEGIN SUNDAY WITH TEMPERATURES
ABOVE NORMAL BY MONDAY.  TEMPERATURES WILL COOL AGAIN TO NEAR NORMAL
READINGS LATE IN THE LONG TERM WITH THE PASSAGE OF THE UPPER LOW.

&&

.AVIATION...
WIDESPREAD MVFR CIGS WILL AFFECT AREA TERMINALS/ROUTES THROUGH AT
LEAST 15Z THIS MORNING.  EMBEDDED CONVECTION OVER SOUTHEASTERN NEW
MEXICO WILL AFFECT KCNM AND TWB ROUTE 194 THROUGH THE SAME PERIOD AS
WELL.  EXPECTED TO SCATTER OUT FROM WEST TO EAST LATER THIS MORNING
BEFORE CONVECTION RENEWS OVER THE HIGHER TERRAIN THIS AFTERNOON AND
SPREADS EAST AND NORTH.  WIND GUSTS AOA 30 KTS AND LARGE HAIL
POSSIBLE WITH VISIBILITIES DOWN TO 1SM OR LESS ACROSS AREA TERMINALS
AND ROUTES BEGINNING AROUND 20Z AND CONTINUING THROUGH AT LEAST 06Z.
LASTLY...LLWS POSSIBLE AT KMAF AND KFST BEGINNING AROUND 02Z AND
PERSISTING UNTIL 08Z OR SO AS A 50KT PLUS LOW LEVEL JET DEVELOPS
OVER THE EASTERN PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND
LOWER TRANS PECOS REGIONS OF WEST TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  58  71  59  /  50  80  60  50
CARLSBAD NM                74  52  73  52  /  40  50  40  20
DRYDEN TX                  74  60  75  60  /  40  50  40  40
FORT STOCKTON TX           74  57  74  57  /  50  60  40  30
GUADALUPE PASS TX          69  47  67  46  /  30  40  30  20
HOBBS NM                   71  57  73  53  /  60  70  50  30
MARFA TX                   74  47  72  46  /  40  50  30  30
MIDLAND INTL AIRPORT TX    73  57  72  55  /  60  80  50  40
ODESSA TX                  73  57  72  57  /  60  80  50  40
WINK TX                    74  58  77  60  /  50  70  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70/54
Hazardous weather outlook, Mar 23, 3:39 AM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CDT FRI MAR 23 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-240945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
439 AM CDT FRI MAR 23 2007 /339 AM MDT FRI MAR 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY SEVERE WEATHER
THREATS.  IN ADDITION...LOCALLY HEAVY RAINFALL IS LIKELY TODAY AND
TONIGHT OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS OF
WEST TEXAS.

AN UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO THIS MORNING WILL
TRACK EASTWARD TODAY.  AHEAD OF THIS SYSTEM...A MOIST AND UNSTABLE
AIRMASS IS PRESENT.  THESE INGREDIENTS WILL COMBINE WITH DAYTIME
HEATING TO PRODUCE A ROUND OF SEVERE WEATHER OVER MUCH OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.  HAIL TO TWO INCHES IN DIAMETER...WINDS
IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE THIS AFTERNOON AND EVENING.  IN ADDITION...A FEW STORMS MAY
BE CAPABLE OF PRODUCING TORNADOES THIS AFTERNOON AND EVENING...
PRIMARILY ALONG AND EAST OF A SEMINOLE...KERMIT...TO FORT STOCKTON
LINE LATE THIS AFTERNOON THROUGH THE MID EVENING HOURS.

THE THREAT OF HEAVY RAINFALL WILL INCREASE THIS EVENING AS STRONG
SOUTHERLY WINDS BRING ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF
MEXICO.  LOCALIZED RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE
POSSIBLE THIS EVENING...PARTICULARLY OVER THE NORTHERN AND CENTRAL
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY
AND SUNDAY ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. THE
THUNDERSTORMS WILL GRADUALLY DIMINISH MONDAY.

SEVERE WEATHER WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY OVER MOST
OF THE AREA. THE GREATEST THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE ACTIVATED THIS AFTERNOON OVER
MOST OF THE AREA. SPOTTERS AND EMERGENCY MANAGES SHOULD MONITOR
THE WEATHER CONDITIONS SATURDAY FOR POSSIBLE ACTIVATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:26 PM MDTFlash Flood WarningMAFEddy4 hr
Mar 23, 10:03 AM MDTFlash Flood WatchMAFEddy, Lea19 hr
Mar 23, 1:19 PM MDTSevere Thunderstorm WarningMAFEddy56 min
Mar 23, 2:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:42 PM MDTSevere Thunderstorm WarningMAFLea63 min
Mar 23, 4:28 PM MDTTornado WarningMAFLea62 min
Mar 23, 5:15 PM MDTSevere Thunderstorm WarningMAFEddy60 min
Mar 23, 5:28 PM MDTTornado WarningMAFLea37 min
Mar 23, 5:48 PM MDTFlash Flood WarningMAFEddy5 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.